Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Involutions preserving an $ {\rm SU}$ structure


Author: R. J. Rowlett
Journal: Trans. Amer. Math. Soc. 196 (1974), 137-147
MSC: Primary 57D85
MathSciNet review: 0348777
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Bordism theories $ S{U_ \ast }({Z_2},all)$ for SU-manifolds with involution and $ S{U_ \ast }({Z_2},free)$ for SU-manifolds with free involution are defined. The latter is studied by use of the SU-bordism spectral sequence of $ B{Z_2}$, and the orders of the spheres $ {S^{4n + 3}}$ with antipodal action are determined. It is shown that $ S{U_{2k}}({Z_2},free) \to S{U_{2k}}({Z_2},all)$ is monic, and that an element of $ S{U_{2k}}({Z_2},all)$ bounds as a unitary involution if and only if it is a multiple of the nonzero class $ \alpha \in S{U_1}$.


References [Enhancements On Off] (What's this?)

  • [1] P. E. Conner, Seminar on periodic maps, Lecture Notes in Math., no. 46, Springer-Verlag, Berlin and New York, 1967. MR 36 #7147. MR 0224100 (36:7147)
  • [2] -, Lectures on the action of a finite group, Lecture Notes in Math., no. 73, Springer-Verlag, Berlin and New York, 1968. MR 41 #2670. MR 0258023 (41:2670)
  • [3] P. E. Conner and E. E. Floyd, Differentiable periodic maps, Ergebnisse der Math. und ihrer Grenzgebiete, Band 33, Academic Press, New York; Springer-Verlag, Berlin, 1964. MR 31 #750. MR 0176478 (31:750)
  • [4] -, Cobordism theories, Mimeographed lecture notes, Summer Institute in Differential and Algebraic Topology, Seattle, 1963.
  • [5] -, Periodic maps which preserve a complex structure, Bull. Amer. Math. Soc. 70 (1964), 574-579. MR 29 #1653. MR 0164356 (29:1653)
  • [6] -, Torsion in SU-bordism, Mem. Amer. Math. Soc. No. 60 (1966). MR 32 #6471. MR 0189044 (32:6471)
  • [7] P. S. Landweber, Künneth formulas for bordism theories, Trans. Amer. Math. Soc. 121 (1966), 242-256. MR 33 #728. MR 0192503 (33:728)
  • [8] R. J. Rowlett, Wall manifolds with involution, Trans. Amer. Math. Soc. 169 (1972), 153-162. MR 0314076 (47:2628)
  • [9] R. E. Stong, Notes on cobordism theory, Princeton Univ. Press, Princeton, N. J.; Univ. of Tokyo Press, Tokyo, 1968. MR 40 #2108. MR 0248858 (40:2108)
  • [10] C. B. Thomas, On periodic maps which respect a symplectic structure, Proc. Amer. Math. Soc. 22 (1969), 251-254. MR 39 #4833. MR 0243512 (39:4833)
  • [11] C. T. C. Wall, Addendum to a paper of Conner and Floyd, Proc. Cambridge Philos. Soc. 62 (1966), 171-175. MR 32 #6472. MR 0189045 (32:6472)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57D85

Retrieve articles in all journals with MSC: 57D85


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1974-0348777-7
PII: S 0002-9947(1974)0348777-7
Keywords: Involution, SU-manifold, Wall manifold
Article copyright: © Copyright 1974 American Mathematical Society